MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38480
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
As initially reported to customer relations: a patient of undisclosed gender and age underwent a stenting of the sfa procedure in which the zilver ptx 35 drug-eluting stent, g38480, was to be used.While the device was on the back table the physician flushed the device as per the ifu (district manager confirmed it was done correctly as they were present during the case).Then when physician tried to place the wire down the catheter the wire would not go through.The physician noted a kink about half way up the catheter.The physician noted there was no damage to the marketing box nor the device packaging.Another zilver was used to continue and complete the procedure with no further complications.3.60 are images (e.G.Angiography, us etc.) of the device and/or procedure available? no 3.61 was the device flushed before the procedure, as per ifu? yes 3.62 were there any issues with flushing of the device? no, just the wire that would not go through.3.63 details of the access sheath used (name, fr size,length)? 7fr x 45cm ansel 3.64 details of the wire guide used (name, diameter, hyrdophyllic)? did not get this far.The remaining questions not applicable as this occurred prior to patient contact.Requested (b)(6) 2023; district manager replied (b)(6) 2023.Then (b)(6) 2023.Please confirm that the same 7fr access sheath was used with the replacement device or if another access sheath was used? and if so, what size? the same 7ft access sheath was used with the replacement.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental follow-up mdr report is being submitted due to cancellation of file.On completion of investigation on 17 may 2023 this event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.Strain relief does not provide protection to introducer/stability sheath.Overall assessed as risk category iia (low) no reporting malfunction precedence exists for this complaint event for this product family.Low risk of failure mode indicates no potential for serious injury if the malfunction were to recur.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014 this complaint is related to pr 391582 (emdr ref.-3001845648-2023-00235) which was raised to capture the wrong size access sheath used.Device evaluation the zisv6-35-125-6-80-ptx device of lot number c1987540 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 23rd mar 2023.On evaluation of the device the following was noted: visual inspection: red safety returned intact, not depressed.Kink observed on the catheter approx.66cm from white tip.Functional inspection: device flushes with no issue.0.035" wire guide would not pass the kink on the catheter.This is the required size wire guide for this device as per ifu.Manufacturing records prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity a review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue review historical data the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use/label there is no evidence to suggest that the customer did not follow the instructions for use it should be noted that the instructions for use states the following: ¿inspect the product to ensure no damage has occurred¿.Image review an image was not returned for evaluation root cause review a definitive root cause could not be determined from the available information.A possible root cause could be attributed to incorrect handling of the device during removal from the tray and/or device prep.It is possible that incorrect handling of the device could have caused compression of the flexor resulting in the kink in the catheter.As from the information received, the product was inspected before use and it was confirmed that there was no damage noted.It is also known that the physician noted there was no damage to the marketing box nor the device packaging.Confirmation of complaint the complaint is confirmed based on visual and functional inspection.Summary according to the initial reporter, a patient underwent a stenting of the sfa procedure in which the zilver ptx 35 drug-eluting stent, g38480, was to be used.While the device was on the back table the physician flushed the device as per the ifu.Then when physician tried to place the wire down the catheter the wire would not go through.The physician noted a kink about half way up the catheter.The physician noted there was no damage to the marketing box nor the device packaging.Another zilver was used to continue and complete the procedure with no further complications.Confirmed quantity of 1 device, confirmed prior to use.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.This occurred prior to patient contact.Another zilver was used to continue and complete the procedure with no further complications investigation findings conclude definitive root cause could not be determined.A possible root cause could be attributed to incorrect handling of the device during removal from the tray and/or device prep.It is possible that incorrect handling of the device could have caused compression of the flexor resulting in the kink in the catheter.The complaint is confirmed based on visual and functional inspection.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16731738
Report Number3001845648-2023-00233
Device Sequence Number12428088
Product Code NIU
UDI-Device Identifier10827002384801
UDI-Public(01)10827002384801(17)240906(10)C1987540
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2024
Device Model NumberG38480
Device Catalogue NumberZISV6-35-125-6-80-PTX
Device Lot NumberC1987540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/08/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown